MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 600 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 600 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Service was not scheduled for the customer site, the laboratory's biomedical engineer was in the process of correcting the drain issue when the event occured.The cause of the leak was due to a loose fitting on the dxh 600 waste line to the floor drain.The customer was splashed in the face and eyes while attempting to change a fitting with no face protection, as a result the customer was exposed to biohazardous fluid.Per unicel dxh series with system manager b26647, rev ae, beckman coulter inc.Urges its customers to comply with all national health and safety standards such as the use of barrier protection.This may include, but is not limited to, protective eyewear, gloves, and suitable laboratory attire when operating or maintaining this or any other automated laboratory analyzer.(b)(4).
 
Event or Problem Description
The customer reported that the hospital's biomedical engineer was sprayed in the face and eyes with an unknown volume of waste fluid from the dxh 600 instrument.Per phone conversation on (b)(6) 2017 the customer confirmed there was a leak due to a loose fitting on the instrument waste line to the floor drain at the time of the event.The customer stated that the unit was not operational while attempting to change a fitting.The biomedical engineer was splashed with a mixture consisting of blood and reagents on board the instrument and was wearing personal protective equipment (ppe) consisting of a laboratory coat and gloves with no eye protection while attempting to change the fitting on the waste line.Per submitter the site's exposure plan was immediately placed into effect at the time of the incident.The customer sought medical attention on (b)(6) 2017 by going to the emergency room.The customer confirmed they were not admitted to the hospital but was administered decontamination treatment which included rinsing of the eyes for one hour.The eye rinse was immediately followed by post-exposure prophylaxis antiretroviral medication.The customer also stated follow up blood tests will be performed by the facility's employee health nurse.Erroneous patient results were not generated and there was no change or affect to patient treatment in connection to the event.

Brand Name
UNICEL DXH 600 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd
brea CA 92821
MDR Report Key7044899
Report Number1061932-2017-00019
Device Sequence Number19076967
Product Code GKZ
UDI-Device Identifier15099590192242
UDI-Public(01)15099590192242(11)170217
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Biomedical Engineer
Device Model NumberN/A
Device Catalogue NumberB23858
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2017
Initial Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;